Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 1, NWS Austin/San Antonio, TX

March 28, 2018Travis County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Mar 28, 2018, 7:34 AM CDT for Travis County, Texas. It took effect at Mar 28, 2018, 7:52 AM CDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Mar 28, 2018, 7:34 AM CDT (12:34 UTC)
In effect from
Mar 28, 2018, 7:52 AM CDT
Expired
Mar 28, 2018, 10:22 PM CDT
In force
15 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Travis County, TX

The radar

The Austin/San Antonio radar (KEWX), 60 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Onion Creek at US 183 (ATIT2). The gauge peaked at 16.23 ft at Mar 28, 2018, 8:00 AM CDT.

actionminormoderate510152003/2803/2903/30
Action stage
15 ft
Minor stage
17 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08159000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

214 
WGUS44 KEWX 281234
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
734 AM CDT Wed Mar 28 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for... 

  Onion Creek 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC453-290322-
/O.NEW.KEWX.FL.W.0001.180328T1252Z-180329T0322Z/
/ATIT2.1.ER.180328T1252Z.180328T1400Z.180328T1522Z.NO/
734 AM CDT Wed Mar 28 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Onion Creek At Hwy 183.
* until this Wednesday afternoon...or until the warning is cancelled.
* At 7:20 AM Wednesday the stage was 16.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to rise to near
  17.5 feet by late this morning.The river will fall below flood stage by late 
  this morning.
* Impact...At 17.0 feet...The 12000 block of Old San Antonio Road upstream may 
  be flooded. Neighborhoods along Onion Creek are not affected..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Thu   Fri   Sat   Sun   Mon
 Hwy 183            15   17   16.2   Wed 07 AM   6.6   5.7   5.6   5.6   5.2


&&

LAT...LON 3012 9781 3018 9779 3023 9759 3019 9753


$$
1 follow-up statement
746 
WGUS84 KEWX 281400
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
900 AM CDT Wed Mar 28 2018

...The flood warning is cancelled for the following rivers in Texas...

  Onion Creek At Hwy 183 Affecting Travis County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC453-281430-
/O.CAN.KEWX.FL.W.0001.000000T0000Z-180329T0322Z/
/ATIT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
900 AM CDT Wed Mar 28 2018

The flood warning is cancelled for
  the Onion Creek At Hwy 183.
* At 8:20 AM Wednesday the stage was 15.7 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 16.3 feet. The river will 
  fall to 6.7 feet by Thursday morning.
* Impact...At 17.0 feet...The 12000 block of Old San Antonio Road upstream may 
  be flooded. Neighborhoods along Onion Creek are not affected..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Thu   Fri   Sat   Sun   Mon
 Hwy 183            15   17   15.7   Wed  8 AM   6.7   5.7   5.7   5.6   5.3


&&

LAT...LON 3012 9781 3018 9779 3023 9759 3019 9753


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 28, 6:38 AM CDT, 56 minutes earlier.

Area forecast discussion, Mar 28, 6:38 AM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
638 AM CDT Wed Mar 28 2018

.AVIATION...
For KAUS, KSAT, KSSF, MVFR/IFR CIGs with VCSH/VCTS will persist this
morning into early afternoon, then lift to VFR. A round of VCTS/VCSH
is possible this evening as the upper level trough moves across. A
period of IFR, possibly LIFR CIGs/VSBYs is expected overnight into
Thursday morning, then VFR by midday on Thursday.

For KDRT, MVFR/IFR CIGs will become SCT and lift to VFR around midday
and persist through tonight.

&&

.PREV DISCUSSION... /ISSUED 320 AM CDT Wed Mar 28 2018/

SHORT TERM (Today through Thursday)...
The heavy rain threat continues across South Central Texas early
this morning while the threat for severe storms has diminished. A
Flash Flood Watch is in effect through this evening. The Severe
Thunderstorm Watch earlier issued from the Storm Prediction Center
has been allowed to expire as of 3 AM this morning.

An outflow boundary that moved through the area and into the coastal
plains Tuesday afternoon and evening, came back up into the I-35
corridor late Tuesday night and continues to do so early this
Wednesday morning. As this boundary continues to push northward, it
is expected to interact with a cold front pushing across Edwards
Plateau/western Hill Country. In addition, several upper level short
waves coming across northeast Mexico into the southwest part of
South Central Texas will help supporting more showers and
thunderstorms throughout the day.

As the cold front slowly pushes to the south this morning, several
rounds of heavy rain are possible in addition of strong to severe
thunderstorm development mainly east of I-35 corridor. Main severe
weather threats for today will be large hail and damaging winds in
addition to localized flash flooding due to heavy rain episodes.

Showers and thunderstorms continue this evening into Thursday
morning as the cold front finally pushes off into the coastal
waters.

New rainfall totals from today into Thursday morning range from one
to three quarter of an inch along the I-35 corridor and up to 1.5
inches across the coastal plains. One quarter inch and lesser amounts
are expected across the southern Edwards Plateau and Rio Grande.

By late Thursday morning, all precipitation should be far out from
the area with mostly sunny skies spreading from west to east with
highs in the 80s.

LONG TERM (Thursday Night through Tuesday)...
An upper level northwest to zonal flow will keep South Central Texas
dry for the latter part of the week into the weekend. There is a
slight chance for showers on Monday as a cold front approaches from
the north. The GFS solution keeps the area relative dry with some
drizzle in the morning while the ECM has a better signal for light
showers. At this time, we will go with slight chances for showers and
adjust weather grids accordindly with new model runs in future
forecast packages.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  57  82  53  75 /  70  20   0   0   0
Austin Bergstrom Intl Airport  74  56  82  51  75 /  70  30   0   0   0
New Braunfels Muni Airport     74  56  83  51  76 /  90  40   0   0   0
Burnet Muni Airport            70  52  78  49  73 /  50  10   0   0   0
Del Rio Intl Airport           80  54  86  54  81 /  10  -    0   0   0
Georgetown Muni Airport        72  54  80  50  73 /  60  10   0   0   0
Hondo Muni Airport             79  54  87  52  80 /  50  10   0   0   0
San Marcos Muni Airport        74  56  83  52  76 /  80  40   0   0   0
La Grange - Fayette Regional   77  59  82  53  76 /  90  80  10   0   0
San Antonio Intl Airport       77  57  84  53  77 /  80  30   0   0   0
Stinson Muni Airport           77  58  85  54  78 /  90  40   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for Bastrop-Bexar-Blanco-
Burnet-Caldwell-Comal-Fayette-Gonzales-Guadalupe-Hays-Kendall-
Lavaca-Lee-Travis-Williamson-Wilson.

&&

Mesoscale/Aviation...04
Synoptic/Grids...17
Public Service/Data Collection...Williams
Hazardous weather outlook, Mar 28, 3:33 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
333 AM CDT Wed Mar 28 2018

TXZ171>173-183>194-202>209-217>225-228-290915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
333 AM CDT Wed Mar 28 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Showers and thunderstorms will continue today and slowly push off
to the east tonight into early Thursday. Locally heavy rains are
the main threat and flash flooding can be expected mainly across
eastern areas and urban areas. Isolated strong to severe storms
are also possible with large hail up to quarter sized and
damaging straight-line winds up to 60 mph the primary threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter are encouraged to submit rainfall, hail, and wind reports.

In the hours before

Local storm report, Mar 28, 5:29 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 AM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 AM     FLASH FLOOD      3 WSW HUTTO             30.53N 97.60W
03/28/2018                   WILLIAMSON         TX   LAW ENFORCEMENT

            NUMEROUS LOW WATER CROSSINGS CLOSED ACROSS
            WILLIAMSON COUNTY.

&&

BMW
Local storm report, Mar 28, 5:34 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 AM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 AM     FLASH FLOOD      1 NNE KYLE              30.00N 97.87W
03/28/2018                   HAYS               TX   LAW ENFORCEMENT

            ROAD CLOSURES DUE TO FLOODING ACROSS THE
            CITY OF KYLE.

&&

BMW
Local storm report, Mar 28, 5:48 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
548 AM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 AM     FLASH FLOOD      LOST CREEK              30.30N 97.84W
03/28/2018                   TRAVIS             TX   TRAINED SPOTTER

            NUMEROUS LOW WATER CROSSINGS CLOSED ACROSS
            TRAVIS COUNTY AND THE CITY OF AUSTIN.

&&

BMW
Local storm report, Mar 28, 6:17 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
617 AM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HEAVY RAIN       3 W KYLE                29.98N 97.92W
03/28/2018  M4.66 INCH       HAYS               TX   OTHER FEDERAL

            USGS RAIN GAUGE AT BLANCO RIVER NEAR KYLE
            REPORTS 4.66 INCHES OF RAIN SINCE MIDNIGHT.

&&

BMW
Local storm report, Mar 28, 7:20 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 AM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 AM     HEAVY RAIN       2 SW BERGSTROM INTERNAT 30.18N 97.69W
03/28/2018  M4.35 INCH       TRAVIS             TX   MESONET

            LCRA HYDROMET SITE AT ONION CREEK AND US 183
            REPORTS 4.35 INCHES OF RAIN SINCE MIDNIGHT.

&&

BMW
Local storm report, Mar 28, 7:34 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 AM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     FLASH FLOOD      5 WNW COUPLAND          30.48N 97.46W
03/28/2018                   WILLIAMSON         TX   EMERGENCY MNGR

            WILLIAMSON COUNTY EM REPORTS ADDITIONAL ROAD
            CLOSURES DUE TO HIGH WATER ACROSS THE
            COUNTY.

&&

BMW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:56 PM CDTFlash Flood WatchEWXBastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 10 more23 hr
Mar 27, 10:13 PM CDTSpecial Weather StatementEWXDimmit47 min
Mar 27, 10:30 PM CDTSpecial Weather StatementEWXMedina45 min
Mar 27, 11:15 PM CDTSpecial Weather StatementEWXMedina30 min
Mar 27, 11:17 PM CDTSpecial Weather StatementEWXMedina43 min
Mar 27, 11:46 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick59 min
Mar 27, 11:52 PM CDTSevere Thunderstorm WarningEWXFrio53 min
Mar 27, 11:55 PM CDTAreal Flood AdvisoryEWXMedina, Uvalde3 hr
Mar 27, 11:56 PM CDTSpecial Weather StatementEWXBandera64 min
Mar 28, 12:08 AM CDTSpecial Weather StatementEWXVal Verde52 min
Mar 28, 12:21 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina39 min
Mar 28, 12:34 AM CDTSevere Thunderstorm WarningEWXDimmit41 min
Mar 28, 12:44 AM CDTSpecial Weather StatementEWXGillespie46 min
Mar 28, 1:05 AM CDTSpecial Weather StatementEWXLlano40 min
Mar 28, 1:26 AM CDTSpecial Weather StatementEWXMaverick49 min
Mar 28, 1:36 AM CDTAreal Flood AdvisoryEWXBexar, Medina3 hr
Mar 28, 2:02 AM CDTSpecial Weather StatementEWXComal28 min
Mar 28, 2:25 AM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall3 hr
Mar 28, 2:38 AM CDTSpecial Weather StatementEWXDimmit37 min
Mar 28, 2:40 AM CDTFlash Flood WarningEWXBexar, Medina6 hr
Mar 28, 3:12 AM CDTAreal Flood AdvisoryEWXComal, Hays, Travis3 hr
Mar 28, 3:56 AM CDTFlash Flood WarningEWXComal, Hays, Travis, Williamson6 hr
Mar 28, 4:12 AM CDTAreal Flood AdvisoryEWXBexar, Guadalupe, Wilson3 hr
Mar 28, 4:51 AM CDTTornado WarningEWXCaldwell24 min
Mar 28, 7:57 AM CDTSpecial Weather StatementEWXUvalde48 min
Mar 28, 8:09 AM CDTSevere Thunderstorm WarningEWXMedina, Uvalde, Zavala51 min
Mar 28, 8:33 AM CDTSevere Thunderstorm WarningEWXMedina42 min
Mar 28, 8:48 AM CDTFlash Flood WarningEWXMedina3 hr
Mar 28, 9:16 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina59 min
Mar 28, 9:55 AM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe5 hr
Mar 28, 10:16 AM CDTSpecial Weather StatementEWXBexar44 min
Mar 28, 10:39 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Comal, Guadalupe, Hays, Travis and 1 more3 hr
Mar 28, 10:57 AM CDTSpecial Weather StatementEWXGuadalupe48 min
Mar 28, 10:59 AM CDTRiver Flood WarningEWXBexar7 hr
Mar 28, 11:40 AM CDTSpecial Weather StatementEWXCaldwell50 min
Mar 28, 2:17 PM CDTRiver Flood WarningEWXBexar, Wilson34 hr
Mar 28, 2:42 PM CDTRiver Flood WarningEWXBexar18 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.